Funnel Cloud, Bay
- When
- February 21, 4:50 PM CST
- Where
- Bay County, 1 mi N of Panama City
- Reported by
- Trained Spotter
- Coordinates
- 30.184, -85.670
A funnel cloud was reported just north of Panama City.
A funnel cloud was sighted just north of Panama City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A funnel cloud was sighted just north of Panama City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 21, 1:56 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EST THU FEB 21 2008 .SHORT TERM...TONIGHT-SATURDAY. A DEVELOPING LOW PRESSURE SYSTEM WEST OF THE AREA WILL KEEP THE RAIN CHANCES UP ACROSS THE REGION INTO SATURDAY. ON SATURDAY...THE RAIN CHANCES WILL TAPER OFF FROM WEST TO EAST AS THE COLD FRONT ASSOCIATED WITH THE PREVIOUSLY MENTIONED LOW PUSHES WEST TO EAST THROUGH THE CWA. ALOFT...THE MODELS SHOW A SPLIT FLOW PATTERN CONTINUING OVER THE COUNTRY WITH AN ACTIVE SUBTROPICAL JET ACROSS THE SOUTHERN STATES. THE MAIN FEATURE EMBEDDED WITHIN THE SRN STREAM IS THE SHORTWAVE OVER THE SRN PLAINS THAT IS PROGGED TO LIFT NORTHEAST AND PHASE WITH A NRN STREAM PULSE ACROSS THE OHIO VALLEY LATE FRIDAY NIGHT INTO SATURDAY. PLENTY OF LIFT AND UPPER DIVERGENCE AHEAD OF THIS FEATURE WILL CONTINUE TO SUPPORT THE STRONG LOW PRESSURE SYSTEM AND COLD FRONT AT THE SURFACE. LATE FRIDAY AFTERNOON AND INTO THE EVENING HOURS...THE MODELS SHOW THE RIGHT ENTRANCE QUADRANT OF THE JET MAX OVER THE WESTERN PORTIONS OF OUR FORECAST AREA. AT THE SURFACE...THE MODELS CONTINUE TO DEVELOP A SURFACE LOW WEST OF THE AREA AND SHOW A GENERAL NORTHEAST TRACK ACROSS THE REGION. THIS LOW WILL BRING A WARM FRONT ACROSS THE AREA THIS EVENING AND INTO THE NIGHT AND A STRONG COLD FRONT ACROSS THE GULF COAST STATES FROM WEST TO EAST FRIDAY THROUGH SATURDAY MORNING. TONIGHT ...GENERALLY LIGHT TO MODERATE RAIN WITH ISOLATED TSTORMS ASSOCIATED WITH THE WARM FRONT WILL CONTINUE THROUGH THE EVENING HOURS. ON FRIDAY...WE MAY SEE A BREAK IN THE RAIN FOR A BRIEF PERIOD AS THE WARM FRONT LIFTS NORTH OF THE AREA AND A LINE OF SHOWERS/TSTRMS AHEAD OF THE COLD FRONT APPROACHES FROM THE WEST. MODERATE INSTABILITY AND IMPRESSIVE SHEAR PROFILES WITH THIS SYSTEM WILL BRING HIGHER PROBABILITIES FOR SEVERE WEATHER ACROSS OUR AREA FRIDAY AFTERNOON THROUGH THE EVENING HOURS AND POSSIBLY INTO THE OVERNIGHT HOURS. THE WIND PROFILES ARE SHOWING MOSTLY UNIDIRECTIONAL BULK SHEAR (50-65 KNOTS) ACROSS THE AREA DURING THIS TIME. PROVIDED THE INSTABILITY AND SHEAR PROFILES...THE MAIN THREAT AT THIS TIME APPEARS TO BE DAMAGING STRAIGHT LINE WINDS AND HAIL WITH RIGHT/LEFT MOVING SUPERCELLS. ALTHOUGH THESE SHEAR PROFILES ARE GENERALLY NOT CONDUCIVE FOR TORNADOES...AN ISOLATED EVENT OR TWO CANNOT BE RULED OUT. SATURDAY...EXPECT TO SEE SOME LINGERING SHOWERS AND LIGHT RAIN ACROSS THE EASTERN PORTIONS OF THE AREA DURING THE MORNING HOURS. THE RAIN WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY AS THE COLD FRONT MOVES THROUGH. .LONG TERM...IN WAKE OF SATURDAYS COLD FRONT...SURFACE HIGH PRESSURE BUILDS EAST OVER LOCAL AREA DURING SATURDAY NIGHT AND SUNDAY BEFORE MOVING INTO THE ATLC AHEAD OF NEXT WEATHER SYSTEM TUESDAY. A STRONG LOW PRESSURE SYSTEM DEVELOPS OVER CENTRAL PLAINS ON MONDAY WITH VERY DEEP MID/UPPER TROUGH AND SURFACE LOW DEEPENING AND LIFTING TOWARDS GREAT LAKES BY TUES AFTN. THIS COMBINATION DRAGS A STRONG COLD FRONT ACROSS ON TUESDAY OR TUESDAY NIGHT...AND A LITTLE SLOWER THAN PREV RUNS. EXCEPT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AND WITH VERY DEEP LARGE SCALE SYSTEM. SOME POTENTIAL EXISTS FOR A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH THIS FRONTAL PASSAGE. IN WAKE OF FRIDAY NIGHTS FROPA...WITH SUBSEQUENT HIGH OF PACIFIC ORIGIN EXPECT MAX TEMPS TO REMAIN AOA CLIMO THRU TUES. INLAND MINS AROUND 50 SAT AND MONDAY NIGHT WILL BOOKEND LOW 40S SUN NIGHT. IN WAKE OF TUESDAY FRONT...PRECIP WILL END AND WITH SUBSEQUENT HIGH OF CANADIAN ORIGIN...TEMPS WILL PLUMMET TO WELL BELOW CLIMO WITH MINS APPROACHING FREEZING WED NIGHT INTO THURSDAY. && .AVIATION...CIGS DROPPING QUICKLY WITH THE HEAVIER RAINFALL MOVING IN THIS AFTERNOON. SOUTHERN TAF SITES HAVE DROPPED TO LIFR CONDITIONS THIS AFTERNOON. EXPECT LOW CIGS TO CONTINUE AND SPREAD NORTH THROUGH THE AFTERNOON BEFORE LIFTING OVERNIGHT AS THE WARM FRONT MOVES NORTH. FRIDAY WILL SEE SHOWERS AND THUNDERSTORMS INCREASE THROUGH THE DAY WITH STRONG STORM POSSIBLE IN THE AFTERNOON. && .MARINE...THE SWAN MODEL (SIMULATED WAVES NEARSHORE) IS GENERALLY A LITTLE HIGHER THAN THE GLOBAL WAVE MODELS AND SHOWS SEA HEIGHTS BUILDING TO AROUND SIX FEET OUT OF THE SOUTH TONIGHT THROUGH FRIDAY AS THE COLD FRONT APPROACHES FROM THE WEST. THE SOUTHERLY WINDS WILL REMAIN AROUND 18 KNOTS OUT OF THE SOUTH THROUGH TONIGHT AND TOMORROW. WE WILL GO AHEAD AND POST THE ADVISORY TONIGHT INTO FRIDAY MORNING BASED ON THESE WINDS. THE HIGHEST SEAS WILL GENERALLY BE SOUTH OF THE FLORIDA PANHANDLE WATERS. EXPECT THESE CHOPPY CONDITIONS TO CONTINUE INTO SATURDAY MORNING BEFORE TRENDING DOWN INTO THE WEEKEND. && .FIRE WEATHER...PLENTY OF DEEP MOISTURE ACROSS THE AREA WILL KEEP RH VALUES WELL ABOVE CRITICAL LEVELS THROUGH SATURDAY. NOT A LOT OF DRY AIR BEHIND THE FRONT...SO NOT EXPECTING RED FLAG CONDITIONS SUNDAY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 56 76 60 75 51 / 80 70 80 40 10 PANAMA CITY 59 73 61 71 53 / 70 80 80 30 10 DOTHAN 53 73 55 71 44 / 90 80 70 20 10 ALBANY 53 73 57 72 45 / 100 80 70 30 10 VALDOSTA 57 76 61 75 49 / 80 70 80 50 10 CROSS CITY 59 79 63 77 54 / 70 60 70 60 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && SHORT TERM/MARINE...GIBBS LONG TERM...BLOCK REST OF DISCUSSION...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EST THU FEB 21 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-221000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 540 AM EST THU FEB 21 2008 /440 AM CST THU FEB 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND FLORIDA BIG BEND BEACHES TODAY. SHOWERS OR AREAS OF RAIN WILL BECOME WIDESPREAD ACROSS THE AREA TODAY. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. THE CHANCE FOR THESE THUNDERSTORMS EMBEDDED WITHIN THE RAIN WILL SPREAD NORTH INTO GEORGIA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL APPROACH FROM THE WEST DURING FRIDAY AND CROSS THE AREA FRIDAY NIGHT AND EARLY SATURDAY. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ALONG AND AHEAD OF THIS FRONT. THERE ARE INDICATIONS THAT A FEW OF THESE STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT EITHER. THE STORMS PREDICTION CENTER HAS INCLUDED MOST OF OUR AREA IN A SLIGHT RISK FOR SEVERE WEATHER FRIDAY AND FRIDAY NIGHT. THE BEST CHANCES FOR THE SEVERE STORMS APPEARS TO BE DURING FRIDAY AFTERNOON OR EVENING...HOWEVER STRONGER STORMS MAY LINGER INTO EARLY SATURDAY OVER THE EAST. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT ON FRIDAY...A HIGH RISK OF RIP CURRENTS IS EXPECTED ALONG FLORIDA PANHANDLE AND FLORIDA BIG BEND BEACHES. THE NEXT IN A SERIES OF COLD FRONTS TO APPROACH THE FORECAST AREA WILL BE TUESDAY OR WEDNESDAY OF NEXT WEEK. THERE IS THE RISK OF A ROUND OF SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM AS WELL. EARLY INDICATIONS ARE THAT THIS MAYBE A FAIRLY STRONG COLD FRONT RESULTING IN ANOTHER POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The Eglin Afb radar (KEVX), 49 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported just north of Panama City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81591.